MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHARMACEUTICAL WASTE COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHARMACEUTICAL WASTE COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305622
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ pharmaceutical waste collector the absorbing pad was missing.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the distributor that absorbent pad was not included with sharps collector.Verbatim: distributor: her customer states this pad was not included with the sharps collector they received.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.The manufacturing location for this product is flextronics.This site is an oem manufacturing site.(b)(4) medical device expiration date: unknown.Device manufacture date: unknown.Address information was not able to be obtained, therefore, nj was used as a place holder.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.The customer complaint of missing absorbent pad could not be verified due to the product not being returned for failure investigation.According to the dhr review process; the result showed there were no issues reported like missing component (absorbing pad) during the manufacturing process of the part number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issue reported for missing component (absorbing pad) for the same part number throughout the last twelve months.According to the dhr review process; the result showed there were no issues reported like missing component (absorbing pad) during the manufacturing process of the part number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issue reported for missing component (absorbing pad) for the same part number throughout the last twelve months.Based on this investigation it was determined that this failure mode is related to the manufacturing process since the lack of absorbing pad could happen due to process omission since this component is attached manually.The current manufacturing process was reviewed and it was found as capable of detecting missing components such as absorbing pad.
 
Event or Problem Description

Brand Name
BD¿ PHARMACEUTICAL WASTE COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14957562
Report Number2243072-2022-00916
Device Sequence Number6896387
Product Code FMI
UDI-Device Identifier00382903056224
UDI-Public00382903056224
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305622
Device Catalogue Number305622
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown